By Topic

Propofol Effects on Atrial Fibrillation Wavefront Delays

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

5 Author(s)
Cervigón, R. ; Dept. de Ing. Electr., Electron. y de Control (DIEEC), Univ. de Castilla-La Mancha, Cuenca, Spain ; Moreno, J. ; Millet, J. ; Pérez-Villacastín, J.
more authors

Since the cardiac activity during atrial fibrillation (AF) may be influenced by autonomic modulations, in this study, a novel method to quantify the effects of the most common anesthetic agent (propofol) in AF ablation procedures is introduced. This study has two main objectives: first, to assess whether the sedation earlier to radio frequency ablation affects the arrhythmia itself, and second, to provide new information that contributes to a better understanding of the influence of the autonomic nervous system on AF. The methodology presented is based on the measurement of synchronization and delay indexes between two atrial activations at adjacent intracavitary electrodes. These parameters aim to estimate whether two activations at different sites may be caused by the same propagating wavefront, or otherwise, are the consequence of independent wavefronts. The results showed that the mentioned indexes have a different behavior at both atria: the right atrium becomes more synchronized with propofol administration, whereas the synchronization index decreases at the left atrium.

Published in:

Biomedical Engineering, IEEE Transactions on  (Volume:57 ,  Issue: 8 )